Texas, 2005

Damaging Wind in Texas, July 12, 2005

July 12, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 12, 2:20 PM CST, 2 hours earlier.

Area forecast discussion, Jul 12, 2:20 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT TUE JUL 12 2005

.DISCUSSION...

SCATTERED CONVECTION ONGOING ACROSS EXTREME NE TX/AND SW AR THIS
AFTERNOON...AS SURFACE ANALYSIS INDICATES THE WEAK SURFACE TROUGH STILL
IN PLACE FROM CENTRAL AR...INTO SW AR AND NE TX.  FARTHER SOUTH...SEABREEZE
ACTIVITY HAS BEEN STRUGGLING N THE LAST HR OR SO...BUT ASSOCIATED OUTFLOWS
FROM THESE STORMS MAY STILL YIELD SCATTERED CONVECTION OVER LOWER E TX AND
SOUTHERN N LA...THUS WILL LEAVE IN LOW CHANCE POPS FOR THESE AREAS THROUGH
THIS EVENING.  WILL ALSO LEAVE IN LOW CHANCE POPS FOR THE NE ZONES THIS
EVENING AS WELL DEFINED OUTFLOW FROM STORMS WHICH ORIGINATED NEAR MENA THIS
MORNING CONTINUES S AS WELL.  MODELS STILL HINT AT SURFACE TROUGH REMAINING
IN PLACE OVER THE NEXT FEW DAYS OVER SW AR INTO EXTREME NE TX...AS THE
REMNANTS OF DENNIS WABBLES OVER THE LOWER OHIO VALLEY...WITH THE ASSOCIATED
SHEAR AXIS REMAINING IN PLACE.  HAVE UPPED POPS A TAD TO LOW CHANCE AREAWIDE
WEDNESDAY AND THURSDAY AS THIS BOUNDARY AND GOOD HEATING...WITH SUBTLE
SHORTWAVES ROUNDING TD DENNIS HELPING TO FOCUS SCATTERED CONVECTION...AND THE
SEABREEZE MAY BE STRONG ENOUGH TO REACH THE SOUTHERN ZONES.

SHEAR AXIS MAY RETROGRADE A TAD NW AND BECOME A LITTLE MORE N-S ORIENTED
THIS WEEKEND AS THE BERMUDA RIDGE BUILDS W INTO THE N GULF/GULF COAST STATES.
THIS...AND THE REMAINS OF THE SURFACE TROUGH...WOULD HELP ENHANCE SCATTERED
CONVECTION/SEABREEZE AS A DEEPER SOUTHERLY FLOW IS ESTABLISHED.  WILL MENTION
LOW POPS FOR THE SOUTHERN ZONES MONDAY IN CASE SEABREEZE DEVELOPS BEFORE THE
UPPER RIDGING BUILDS OVERHEAD...BUT WILL KEEP DAY 7 DRY AS THE RIDGE WILL
DOMINATE THROUGH THE LATTER HALF OF THE WEEK.

PRELIMS ARE NEXT...

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  97  75  95 /  20  30  20  30
MLU  74  96  74  93 /  20  30  20  30
DEQ  69  96  69  94 /  20  30  20  30
TXK  73  97  74  95 /  20  30  20  30
ELD  72  96  73  93 /  30  30  20  30
TYR  74  95  75  96 /  20  30  20  30
GGG  72  96  74  97 /  20  30  20  30
LFK  73  96  73  96 /  30  30  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

15
Hazardous weather outlook, Jul 12, 11:00 AM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUL 12 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUL 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON AND EARLY EVENING OVER THE ENTIRE REGION...AS
DISTURBANCES ASSOCIATED WITH THE REMNANTS OF DENNIS AFFECT THE
NORTHERN HALF OF THE AREA NORTH OF I-20...AND THE SEABREEZE PUSHES
NORTH FROM SOUTHEAST TEXAS AND SOUTH LOUISIANA AND AFFECTS LOWER EAST
TEXAS AND THE SOUTHERN PORTIONS OF NORTH LOUISIANA. ALTHOUGH NO
ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW OF THE STORMS WHICH
DEVELOP COULD BRIEFLY BECOME SEVERE...PRODUCING DAMAGING WINDS...
FREQUENT LIGHTNING...AND VERY HEAVY RAINFALL IN A SHORT PERIOD OF
TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

15

The radar

The Shreveport radar (KSHV), 84 km away, was scanning. The volume nearest the first event began at 22:17 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Gregg

When
July 12, 4:20 PM CST
Where
Gregg County, Longview
Measured
57 kt (66 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
32.483, -94.733

The roof to a manufacturing plant was damaged.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481868.